MAUDE Adverse Event Report: ABBOTT GMBH ALINITY S CHAGAS; TRYPANOSOMA CRUZI (E COLI, RECOMBINANT) ANTIGEN

ABBOTT GMBH ALINITY S CHAGAS; TRYPANOSOMA CRUZI (E COLI, RECOMBINANT) ANTIGEN
Catalog Number 06P08-50
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier: sid: (b)(6).An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer stated that there are an increased number initial reactive alinity s chagas patient samples.The customer sent out samples to confirm and results are sometimes nonreactive or indeterminate.The customer provided the following data: sid: (b)(6), on (b)(6) 2022 initial result = 1.19 s/co reactive, on (b)(6) 2022 repeat results = 0.91 nonreactive and 1.11 reactive, confirmatory test(abbott esa) = nonreactive.Sid: (b)(6), on (b)(6) 2022 initial result = 1.15 s/co reactive, on (b)(6) 2022 repeat results = 1.34 reactive and 1.33 reactive, confirmatory test(abbott esa) = nonreactive.Sid: (b)(6), on (b)(6) 2022 initial result = 3.68 s/co reactive, on (b)(6) 2022 repeat results = 3.66 reactive and 3.70 reactive, confirmatory test(abbott esa) = nonreactive.Sid: (b)(6), on (b)(6) 2022 initial result = 1.12 s/co reactive, on (b)(6) 2022 repeat results = 1.12 reactive and 1.11 reactive, confirmatory test(abbott esa) = nonreactive.Sid: (b)(6), on (b)(6) 2022 initial result = 1.63 s/co reactive, on (b)(6) 2022 repeat results = 1.57 reactive and 1.73 reactive, confirmatory test(abbott esa) = indeterminate.Sid: (b)(6), on (b)(6) 2022 initial result = 1.03 s/co reactive, on (b)(6) 2022 repeat results = 1.05 reactive and 1.07 reactive, confirmatory test(abbott esa) = nonreactive.Sid: (b)(6), on (b)(6) 2022 initial result = 1.68 s/co reactive, on (b)(6) 2022 repeat results = 1.68 reactive and 1.79 reactive, confirmatory test(abbott esa) = indeterminate.The cutoff is 1.00 s/co.No adverse impact to donor or patient management was reported.
 
Event or Problem Description
The customer stated that there are an increased number initial reactive alinity s chagas patient samples.The customer sent out samples to confirm and results are sometimes nonreactive or indeterminate.The customer provided the following data: (b)(6).(b)(6) 2022 initial result = 1.19 s/co reactive.(b)(6) 2022 repeat results = 0.91 nonreactive and 1.11 reactive.Confirmatory test(abbott esa) = nonreactive.(b)(6).(b)(6) 2022 initial result = 1.15 s/co reactive.(b)(6) 2022 repeat results = 1.34 reactive and 1.33 reactive.Confirmatory test(abbott esa) = nonreactive.(b)(6).(b)(6) 2022 initial result = 3.68 s/co reactive.(b)(6) 2022 repeat results = 3.66 reactive and 3.70 reactive.Confirmatory test(abbott esa) = nonreactive.(b)(6).(b)(6) 2022 initial result = 1.12 s/co reactive.(b)(6) 2022 repeat results = 1.12 reactive and 1.11 reactive.Confirmatory test(abbott esa) = nonreactive.(b)(6).(b)(6) 2022 initial result = 1.63 s/co reactive.(b)(6) 2022 repeat results = 1.57 reactive and 1.73 reactive.Confirmatory test(abbott esa) = indeterminate.(b)(6).(b)(6) 2022 initial result = 1.03 s/co reactive.(b)(6) 2022 repeat results = 1.05 reactive and 1.07 reactive.Confirmatory test(abbott esa) = nonreactive.(b)(6).(b)(6) 2022 initial result = 1.68 s/co reactive.(b)(6) 2022 repeat results = 1.68 reactive and 1.79 reactive.Confirmatory test(abbott esa) = indeterminate.The cutoff is 1.00 s/co.Additional data provided on (b)(6) 2023: (b)(6) sample from (b)(6) 2022 initial results = repeat reactive confirmatory test(abbott esa) = reactive.(b)(6) sample from (b)(6) 2022 initial results = repeat reactive confirmatory test(abbott esa) = indeterminate.(b)(6) sample from (b)(6) 2022 initial results = repeat reactive confirmatory test(abbott esa) = indeterminate.(b)(6) sample from (b)(6) 2022 initial results = repeat reactive confirmatory test(abbott esa) = indeterminate.(b)(6) sample from (b)(6) 2022 initial results = repeat reactive confirmatory test(abbott esa) = negative.(b)(6) sample from (b)(6) 2022 initial results = repeat reactive confirmatory test(abbott esa) = negative.(b)(6) sample from (b)(6) 2022 initial results = repeat reactive confirmatory test(abbott esa) = negative no adverse impact to donor or patient management was reported.
 
Additional Manufacturer Narrative
Trending review determined no adverse trend for the issue for the product.Historical complaint review determined there is normal complaint activity for the lot number.Device history record review did not show any potential non-conformances, or deviations.Labeling was reviewed and found to adequately address the issue under review.A customer data review for alinity s chagas reagent, lots 36321be00 and 40523be00 was performed.The analysis included initial reactive rates (irr), repeat reactive rates (rrr) and specificity (assuming zero prevalence) at (b)(6), across whole blood (wb) peer sites and all us customer sites using these lots.Aggregated performance of lots across all us customer sites (regardless of peer group) and selected wb peer sites is within product requirements and comparable to the performance of other lots of the same assay evaluated in the comparison.The chagas initial reactive rates (irr) and repeat reactive rates (rrr) for both lots 36321be00 and 40523be00 at obi are comparable to those of peer sites and both lots are performing as intended overall.The data review identified one site-specific observation in which chagas specificity increased after instrument maintenance was completed at obi (b)(6) 2022 and (b)(6) 2022 relative to the time period these lots were in use prior to this maintenance.Based on the investigation, alinity s chagas, ln (b)(6), lots 36321be00 and 40523be00 are performing as expected.Based on the information within the complaint record, the devices met performance specifications at the customer site as all reactive rates were within product requirements.Further, a systemic issue and/or product deficiency was not identified.Complete information for section a1 patient identifier:(b)(6).

Brand Name
ALINITY S CHAGAS
Common Device Name
TRYPANOSOMA CRUZI (E COLI, RECOMBINANT) ANTIGEN
Manufacturer (Section D)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM  65205
Manufacturer (Section G)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM   65205
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key16023760
Report Number3002809144-2022-00452
Device Sequence Number6960200
Product Code QHM
UDI-Device Identifier00380740117221
UDI-Public00380740117221
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2023
Device Catalogue Number06P08-50
Device Lot Number40523BE00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2022
Supplement Date Received by Manufacturer02/07/2023
Initial Report FDA Received Date12/21/2022
Supplement Report FDA Received Date02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/31/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALNTY S SYSTEM, 06P16-01, (B)(6); ALNTY S SYSTEM, 06P16-01, (B)(6)
Patient SexUnknown